# SDR CA060516009

- Difficulty date: April 24, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-44-180
- Engine: Lyc O360*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Pin
- Part number: 6750200
- Condition: Corroded
- Location: Mlg
- Part time: 4,099 hours
- Component: Main Landing Gr, Piper, 7872322
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING LT MLG GEAR REMOVAL A SUBSTANTIAL AMOUNT OF WATER WAS OBSERVED INSIDE MLG RETAINER PIN ASSY.  FURTHER INVESTIGATION REVEALED DEEP PITTING ON INNER SURFACE OF PIN, LOSS OF APPROX 50 PERCENT OF CHROME PLATING ON EXT OF PIN AND ASSY RETENTION BOLT HAD LOST APPROX 35% OF IT'S SHANK DIAMETER NEAR TO IT'S HEAD.  FAILURE OF THIS BOLT WOULD ALLOW RETAINER PIN TO MIGRATE OUT OF POSITION AND RESULT IN MLG COLLAPSE.  THIS DAMAGE BEARS RESEMBLENCE TO A SERVICE DIFFICULTY ALERT AL-2004-06 REPORTED IN 2004.  RT RETAINER PIN ASSY ALSO SHOWED SEVERE CORROSION.  MLG RETAINER PIN ASSEMBLIES WERE REPLACED WITH NEW AND UPON INSTALLATION RETAINER PIN CAVITIES WERE PACKED WITH GREASE TO EXCLUDE WATER FROM THIS AREA.
